Alert archive / California / Wind Advisories in 2009

Wind Advisory 29, NWS Los Angeles, CA

April 25, 2009

NWS Los Angeles, CA issued this wind advisory at Apr 25, 2009, 12:47 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 12:47 PM PDT (19:47 UTC)
Expired
Apr 26, 2009, 3:00 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 251947
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1247 PM PDT SAT APR 25 2009

...GUSTY WINDS ACROSS PORTIONS OF THE SOUTHLAND...

.AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER SOUTHERN
NEVADA WILL CONTINUE TO SLIDE EASTWARD THROUGH TONIGHT. IN THE WAKE
OF THIS SYSTEM...THERE IS INCREASING NORTHWEST UPPER LEVEL FLOW
ACROSS THE REGION... WITH WINDS BEGINNING TO SURFACE AT LOWER
ELEVATIONS. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE
INTERSTATE 5 CORRIDOR IN THE MOUNTAINS...THE ANTELOPE VALLEY...
AND SANTA YNEZ RANGE.

CAZ059-260400-
/O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1247 PM PDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH
EARLY EVENING. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN
PORTIONS OF THE ANTELOPE VALLEY. THE GUSTY WINDS WILL LIKELY CAUSE
AREAS OF BLOW DUST AND SAND...WITH VISIBILITIES LOCALLY REDUCED TO
LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-260400-
/O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1247 PM PDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED THROUGH
THE INTERSTATE 5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-260400-
/O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1247 PM PDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED
THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-260400-
/O.NEW.KLOX.WI.Y.0029.090425T1947Z-090426T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1247 PM PDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
2 follow-up statements
000 
WWUS76 KLOX 260346
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
846 PM PDT SAT APR 25 2009

...GUSTY WINDS ACROSS PORTIONS OF THE SOUTHLAND...

.AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER
SOUTHERN NEVADA WILL CONTINUE TO SLIDE EASTWARD THIS EVENING.
IN THE WAKE OF THIS SYSTEM...GUSTY NORTHWEST WINDS WERE
BEGINNING TO DEVELOP IN THE MOUNTAINS...WHERE WIND ADVISORIES
REMAIN IN EFFECT. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE
INTERSTATE 5 CORRIDOR IN THE MOUNTAINS AND IN THE SANTA YNEZ
RANGE. GUSTY WINDS WILL ALSO AFFECT THE SOUTH COAST OF SANTA
BARBARA COUNTY BELOW PASSES AND CANYONS. WINDS WERE BEGINNING TO
DIMINISH IN THE ANTELOPE VALLEY...SO WIND ADVISORIES THERE WILL
BE ALLOWED TO EXPIRE.

CAZ059-260500-
/O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
846 PM PDT SAT APR 25 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ053-054-261000-
/O.CON.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
846 PM PDT SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE
FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-261000-
/O.CON.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
846 PM PDT SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO
45 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE
FOCUSED THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-261000-
/O.CON.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
846 PM PDT SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE
FOCUSED BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


DB
000 
WWUS76 KLOX 260936
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
236 AM PDT SUN APR 26 2009

...WIND ADVISORIES ALLOWED TO EXPIRE...

.THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHERLY
WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE...THE
WIND ADVISORIES WILL BE ALLOWED TO EXPIRE.

ALTHOUGH WIND ADVISORIES ARE NO LONGER IN EFFECT...LOCAL NORTHWEST
TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
ACROSS THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY
THROUGH THE MORNING.

CAZ053-054-261045-
/O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
236 AM PDT SUN APR 26 2009

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

$$

CAZ052-261045-
/O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
236 AM PDT SUN APR 26 2009

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

$$

CAZ039-261045-
/O.EXP.KLOX.WI.Y.0029.000000T0000Z-090426T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
236 AM PDT SUN APR 26 2009

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

$$

RAT/DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:30 PM PDT, 17 minutes earlier.

Area forecast discussion, Apr 25, 12:30 PM PDT, 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1230 PM PDT SAT APR 25 2009

UPDATED AVIATION SECTION

.SHORT TERM (TODAY THROUGH MONDAY)...
UPPER LOW PRESSURE SYSTEM NOW CENTERED OVER SOUTHERN NEVADA WILL
CONTINUE TO SLIDE EASTWARD THROUGH THE DAY...LEAVING SOUTHERN CALIFORNIA
IN A NORTHWEST FLOW PATTERN ALOFT. SUBSIDENCE AND COLD AIR ADVECTION
IN THE WAKE OF THIS SYSTEM HAVE MOSTLY SCOURED OUT THE MARINE LAYER
THIS MORNING...LEAVING PLENTY OF SUNSHINE ACROSS THE REGION. STRONGER
WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE DAY...
BRINGING BREEZY TO LOCALLY WINDY CONDITIONS TO MUCH OF THE AREA.
WOULD GENERALLY EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS...HOWEVER
MAY HAVE TO ISSUE ADVISORY WITH AFTERNOON PACKAGE FOR THE I5 CORRIDOR
AND SBA COUNTY MOUNTAINS/SOUTH COAST...AS IT APPEARS WINDS WILL PEAK
ACROSS THOSE AREAS THIS EVENING. WINDS IN ANTELOPE VALLEY WILL ALSO
NEED TO BE WATCHED CLOSELY...BUT IT APPEARS THAT MODELS HAVE BACKED
OFF A BIT ON THE STRENGTH OF THE ONSHORE FLOW FOR THIS AFTERNOON.
TEMPERATURES EXPECTED TO BUMP UP A FEW DEGREES IN MOST AREAS TODAY
DUE TO MORE SUNSHINE AND WEAKER ONSHORE FLOW.

*** FROM PREVIOUS FORECAST ***

WITH THE NORTHERLY FLOW AND COLD ADVECTION...MARINE INVERSION SHOULD
BE RATHER WEAK. SO...DO NOT ANTICIPATE A SIGNIFICANT MARINE LAYER
TONIGHT...WITH ONLY THE CENTRAL COAST AND SOUTHERN LAX COUNTY LIKELY
TO SEE ANY STRATUS. TEMPS ON SUNDAY WILL BE SEVERAL DEGREES WARMER
ACROSS THE HIGHER ELEVATIONS...BUT NEAR PERSISTENCE AT LOWER ELEVATIONS.

FOR SUNDAY NIGHT/MONDAY...CYCLONIC FLOW WILL REMAIN OVER THE
AREA. 00Z WRF INDICATES A PRETTY GOOD EDDY WHICH IS REASONABLE
GIVEN THE STRONG WINDS ACROSS THE OUTER WATERS. WITH THIS EDDY
THE MARINE LAYER SHOULD BE MUCH MORE WIDESPREAD BY MONDAY MORNING
WITH SOME STRATUS REACHING THE COASTAL SLOPES. WITH THE EDDY
AND DEEP MARINE LAYER...WILL MENTION SOME PATCHY DRIZZLE SOUTH
OF POINT CONCEPTION. AS FOR TEMPS...MOST AREAS WILL BE A FEW
DEGREES COOLER DUE TO INCREASED MARINE INFLUENCE AND LOWER
THICKNESSES.

.LONG TERM (TUESDAY THROUGH FRIDAY)...FOR TUESDAY AND WEDNESDAY
ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT WITH AN UPPER LOW
SPINNING MERRILY OVER THE PACIFIC NORTHWEST. WITH THIS PATTERN
WILL EXPECT SOME SCATTERED MID/HIGH CLOUDS DRIFTING OVER THE
AREA WITH A CONTINUED WIDESPREAD MARINE LAYER AS ONSHORE FLOW
CONTINUES. TEMPS WILL REMAIN BELOW SEASONAL NORMS THROUGH
WEDNESDAY...WITH WEDNESDAY LIKELY A COUPLE DEGREES WARMER AS
H5 HEIGHTS INCREASE AND MARINE LAYER IS SLIGHTLY LESS WIDESPREAD.

FOR THURSDAY/FRIDAY...MODELS DIVERGE DRAMATICALLY...RESULTING
IN A VERY LOW CONFIDENCE FORECAST. IF THE GFS VERIFIES...THERE
COULD BE SOME RAIN BY FRIDAY. OVERALL...WILL KEEP THURSDAY AND
FRIDAY RATHER NONDESCRIPT WITH SOME PARTLY CLOUDY SKIES ABOVE
THE MARINE LAYER AND NEAR SEASONABLE TEMPS...AND HOPE FOR BETTER
MODEL CONSENSUS NEXT COUPLE OF SHIFTS.

&&

.AVIATION...25/1800Z.

AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE AREA WILL SHIFT EAST.
STRONG UPPER LEVEL WEST WINDS WILL BECOME MODERATE NORTHWEST EARLY
IN THE PERIOD AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD.
MODERATE ONSHORE PRESSURE GRADIENT WILL BECOME MODERATE NORTHERLY
THROUGH THE EVENING THEN A MODERATE TO STRONG ONSHORE GRADIENT WILL
DEVELOP AFTER 26/18Z. A WEAK INVERSION WITH A BASE AROUND 2.5KFT IS
EXPECTED TO DEVELOP OVERNIGHT.

KLAX...THERE IS A CHANCE CIGS 012-015 WILL DEVELOP AFTER 26/09Z THEN
GRADUALLY ASCEND AND BECOME SCATTERED THROUGH 26/21Z. IT IS VERY
LIKELY A MODERATE AND GUSTY ONSHORE WINDS WILL PREVAIL EARLY THEN
REDEVELOP AFT 26/20Z.

KBUR...THERE IS A CHANCE CIGS AROUND 012 WILL DEVELOP AFTER 26/12Z
AND PERSIST THROUGH THE REMAINDER OF THE PERIOD.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG/THOMPSON
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:19 AM PDTGale WarningLOX24 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.